Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 10, 2015, 2:18 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 2:18 PM CDT (19:18 UTC)
- Expired
- Apr 10, 2015, 2:45 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
674 WUUS54 KLIX 101918 SVRLIX LAC103-105-101945- /O.NEW.KLIX.SV.W.0004.150410T1918Z-150410T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 218 PM CDT FRI APR 10 2015 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEASTERN LOUISIANA... SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA... * UNTIL 245 PM CDT * AT 217 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER ROBERT...OR NEAR HAMMOND...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... HAMMOND...COVINGTON...PONCHATOULA...ABITA SPRINGS...MADISONVILLE... FOLSOM...ROBERT AND NATALBANY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3042 9047 3060 9047 3064 8998 3037 8998 TIME...MOT...LOC 1917Z 270DEG 30KT 3051 9038 $$ 24/RR
1 follow-up statement
262
WWUS54 KLIX 101939
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
239 PM CDT FRI APR 10 2015
LAC103-105-101945-
/O.CON.KLIX.SV.W.0004.000000T0000Z-150410T1945Z/
ST. TAMMANY LA-TANGIPAHOA LA-
239 PM CDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN ST. TAMMANY AND SOUTHEASTERN TANGIPAHOA PARISHES...
AT 238 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROBERT...OR 8 MILES WEST OF COVINGTON...MOVING EAST AT
25 MPH.
THIS SEVERE THUNDERSTORM WILL BE NEAR GOODBEE AND FOLSOM IN
NORTHWESTERN ST. TAMMANY PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3042 9034 3060 9034 3062 9025 3063 9009
3038 9008 3039 9011
TIME...MOT...LOC 1938Z 268DEG 22KT 3051 9026
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:23 PM CDT, 55 minutes earlier.
Area forecast discussion, Apr 10, 1:23 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 123 PM CDT FRI APR 10 2015 ...SOUNDING DISCUSSION... WE ELECTED TO LAUNCH AN 18Z SOUNDING TO SAMPLE THE MIDDAY ATMOSPHERE GIVEN THE STORM THREAT AND SEVERAL OFFICE DSS ACTIVITIES TODAY. STILL LOOKING AT AN UNSTABLE ENVIRONMENT AHEAD OF THE COLD FRONT THOUGH DRY AIR HAS MIXED SOME OF THE MOISTURE OUT THROUGH THE BOUNDARY LAYER... MIXED LAYER CAPE IS 650 J/KG AND MU CAPE AT 1500. LCL AND LFC HAVE GONE UP FROM THIS MORNING TO 034 AND 051 FT. THE WIND PROFILE APPEARS SLIGHTLY MORE UNIDIRECTIONAL FROM THE SOUTHWEST UP TO 500 MB COMPARED TO THIS MORNING. PW IS STILL ABOVE AVERAGE AT 1.5 INCHES. KRAUTMANN && .PRELIMINARY POINT TEMPS/POPS... MCB 62 77 62 79 / 40 40 40 60 BTR 65 79 65 80 / 40 50 50 70 ASD 67 78 67 80 / 40 50 50 70 MSY 70 78 69 80 / 40 60 50 70 GPT 68 77 68 78 / 50 50 40 60 PQL 68 77 67 79 / 50 50 40 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 10, 11:29 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1129 AM CDT FRI APR 10 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-110430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1129 AM CDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA. MOST LIKELY TIME FRAME FOR STRONG TO SEVERE STORMS WILL BE FROM THIS ISSUANCE TIME THROUGH THE EARLY EVENING HOURS. DAMAGING WIND GUSTS 40 TO 60 MPH WILL BE THE PRIMARY THREAT WITH A LESSER THREAT FOR LARGE HAIL AND AN ISOLATED TORNADO OR TWO. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND AND INTO NEXT WEEK BUT THE THREAT OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT DUE TO THE THREAT OF SEVERE WEATHER. REGION 3 ARES WILL ACTIVATE SKYWARN NET ON 147.39 MHZ IF A WATCH IS ISSUED FOR THE REGION 3 AREA.
In the hours before
Special weather statement, Apr 10, 12:57 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 PM CDT FRI APR 10 2015
LAZ048-050-072-101900-
SOUTHERN TANGIPAHOA-EAST BATON ROUGE-LIVINGSTON-
1257 PM CDT FRI APR 10 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
TANGIPAHOA...CENTRAL EAST BATON ROUGE AND LIVINGSTON PARISHES...
AT 1256 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
MONTICELLO...OR NEAR DENHAM SPRINGS...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. BATRON ROUGE
AIRPORT MEASURED A WIND GUST OF 32 MPH WITH THIS STORM.
THIS STORM WILL BE NEAR...
WATSON AROUND 100 PM CDT.
DENHAM SPRINGS AROUND 105 PM CDT.
WALKER AROUND 115 PM CDT.
LIVINGSTON AROUND 125 PM CDT.
ALBANY AROUND 145 PM CDT.
SPRINGFIELD AROUND 150 PM CDT.
NATALBANY AROUND 155 PM CDT.
HAMMOND AND PONCHATOULA AROUND 200 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TICKFAW AND KILLIAN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3061 9108 3058 9034 3031 9038 3032 9042
3032 9045 3033 9047 3034 9048 3034 9049
3033 9051 3043 9110
TIME...MOT...LOC 1756Z 277DEG 28KT 3052 9101
24/RRSpecial weather statement, Apr 10, 1:02 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 102 PM CDT FRI APR 10 2015 LAZ048-050-101830- EAST BATON ROUGE-LIVINGSTON- 102 PM CDT FRI APR 10 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST BATON ROUGE AND NORTHWESTERN LIVINGSTON PARISHES... AT 101 PM CDT...A STRONG THUNDERSTORM WAS NEAR GREENWELL SPRING...OR NEAR DENHAM SPRINGS...MOVING EAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM. A GUST OF 52 MPH WAS REPORTED AT BATON ROUGE RYAN FIELD AT 1242 PM CDT. LOCATIONS IMPACTED INCLUDE... BATON ROUGE...DENHAM SPRINGS...WALKER...LIVINGSTON...MONTICELLO... GREENWELL SPRING AND WATSON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3045 9109 3063 9106 3061 9063 3035 9068 TIME...MOT...LOC 1801Z 279DEG 23KT 3053 9099 24/RR
Special weather statement, Apr 10, 1:16 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
116 PM CDT FRI APR 10 2015
LAZ035>037-071-MSZ068>071-101915-
ST. HELENA-EAST FELICIANA-WEST FELICIANA-NORTHERN
TANGIPAHOA-WALTHALL-WILKINSON-AMITE-PIKE-
116 PM CDT FRI APR 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
TANGIPAHOA...NORTHEASTERN WEST FELICIANA...NORTHERN ST. HELENA AND
EAST FELICIANA PARISHES...SOUTHEASTERN WILKINSON...AMITE...PIKE AND
NORTHWESTERN WALTHALL COUNTIES...
AT 116 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PROGRESS TO NEAR NORWOOD...AND MOVING SOUTHEAST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MCCOMB...JACKSON...CLINTON...LIBERTY...MAGNOLIA...SUMMIT...
CENTREVILLE...SLAUGHTER...WILSON...OSYKA...NORWOOD...FELPS...SALEM...
DARLINGTON...EASLEYVILLE...GILLSBERG AND MCCOMB AIRPORT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3133 9008 3133 9004 3120 9003 3072 9112
3102 9131 3135 9055 3135 9011
TIME...MOT...LOC 1816Z 318DEG 9KT 3154 8995 3100 9118
24/RRLocal storm report, Apr 10, 1:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 PM CDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND GST BATON ROUGE AIRPORT 30.53N 91.15W
04/10/2015 M52.00 MPH EAST BATON ROUGE LA ASOS
0102 PM NON-TSTM WND GST 2 N DENHAM SPRINGS 30.51N 90.95W
04/10/2015 E50.00 MPH LIVINGSTON LA TRAINED SPOTTER
OBSERVED WALL AND TAIL CLOUD, WIND SPEED ESTIMATED AS
SMALL BRANCHES BLOWN OFF TREES.
&&
24/RRSpecial weather statement, Apr 10, 1:47 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 PM CDT FRI APR 10 2015
LAZ039-040-046-049-050-056>058-071-072-MSZ077-101915-
ST. JOHN THE BAPTIST-ASSUMPTION-IBERVILLE-WASHINGTON-SOUTHERN
TANGIPAHOA-ST. TAMMANY-LIVINGSTON-ASCENSION-ST. JAMES-NORTHERN
TANGIPAHOA-PEARL RIVER-
147 PM CDT FRI APR 10 2015
...LINE OF STRONG STORMS MOVING SOUTHEAST...
AT 145 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TYLERTOWN TO 8 MILES NORTHWEST OF PIERRE
PART...AND MOVING EAST AT 25 MPH.
WIND GUSTS OF 40 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...BOGALUSA...GONZALES...COVINGTON...DONALDSONVILLE...
POPLARVILLE...NAPOLEONVILLE...PONCHATOULA...LUTCHER...VARNADO...
SORRENTO...FRENCH SETTLEMENT...ALBANY...MADISONVILLE...PORT
VINCENT...FOLSOM...SPRINGFIELD...SUN...PIERRE PART AND BELLE ROSE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3100 8934 3094 8934 3029 9038 3030 9056
3017 9057 2986 9106 2992 9123 2999 9126
3004 9122 3006 9128 3007 9127 3100 8979
TIME...MOT...LOC 1845Z 282DEG 20KT 3147 8900 3001 9134
24/RRLocal storm report, Apr 10, 2:00 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HEAVY RAIN 1 E AMITE 30.73N 90.50W
04/10/2015 E3.00 INCH TANGIPAHOA LA TRAINED SPOTTER
MINOR STREET FLOODING IN AMITE. 2.75-2.99 INCHES IN 1
HOUR.
&&
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:31 PM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 29 min |
| Apr 10, 9:19 AM CDT | Special Marine Warning | LIX | 116 min | |
| Apr 10, 10:51 AM CDT | Special Weather Statement | LIX | Pointe Coupee | 54 min |
| Apr 10, 11:33 AM CDT | Special Marine Warning | LIX | 117 min | |
| Apr 10, 11:45 AM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 60 min |
| Apr 10, 12:57 PM CDT | Special Weather Statement | LIX | Livingston | 63 min |
| Apr 10, 1:02 PM CDT | Special Weather Statement | LIX | Livingston | 28 min |
| Apr 10, 1:05 PM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 10, 1:12 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston, Saint Helena, Tangipahoa | 33 min |
| Apr 10, 1:16 PM CDT | Special Weather Statement | LIX | East Feliciana | 59 min |
| Apr 10, 1:47 PM CDT | Special Weather Statement | LIX | Ascension, Assumption | 28 min |
| Apr 10, 2:08 PM CDT | Areal Flood Advisory | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 52 min |
| Apr 10, 2:35 PM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 10, 3:14 PM CDT | Special Weather Statement | LIX | Orleans, Saint Charles, Saint Tammany | 61 min |
| Apr 10, 3:20 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 25 min |
| Apr 10, 3:52 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 113 min |
| Apr 10, 4:02 PM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 10, 4:10 PM CDT | Special Weather Statement | LIX | Orleans | 35 min |
| Apr 10, 4:30 PM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 10, 5:12 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 10, 5:47 PM CDT | Special Marine Warning | LIX | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.